Geometrically nonlinear analysis of thin-walled composite box beams

Vo, Thuc and Lee, Jaehong (2009) Geometrically nonlinear analysis of thin-walled composite box beams. Computers & Structures, 87 (3–4). 236 - 245. ISSN 0045-7949

CAS-D-08-00334_40_75.pdf - Accepted Version

Download (539kB) | Preview
Official URL:


A general geometrically nonlinear model for thin-walled composite space beams with arbitrary lay-ups under various types of loadings has been presented by using variational formulation based on the classical lamination theory. The nonlinear governing equations are derived and solved by means of an incremental Newton–Raphson method. A displacement-based one-dimensional finite element model that accounts for the geometric nonlinearity in the von Kármán sense is developed. Numerical results are obtained for thin-walled composite box beam under vertical load to investigate the effect of geometric nonlinearity and address the effects of the fiber orientation, laminate stacking sequence, load parameter on axial–flexural–torsional response.

Item Type: Article
Uncontrolled Keywords: nonlinear theory
Subjects: H200 Civil Engineering
H300 Mechanical Engineering
H400 Aerospace Engineering
Department: Faculties > Engineering and Environment > Mechanical and Construction Engineering
Depositing User: Thuc Vo
Date Deposited: 04 Sep 2013 09:33
Last Modified: 17 Dec 2023 14:33

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics